Can I take a Sudafed along with a 24 hour allergy pill?
Sudafed does not interact with most allergy medications and considered safe to take with 24 hour antihistamines, including:
- Benadryl (diphenhydramine)
- Claritin (loratadine)
- Zyrtec (cetirizine)
- Allegra (fexofenadine)
- Xyzal (Levocetirizine)
- Chlor-Trimeton (chlorpheniramine)
- Tavist (clemastine)
It is very common to take both an antihistamine and Sudafed for allergy symptoms. In fact, there are many combination products available that contain both in one dose. These include:
- Claritin-D (loratadine and pseudoephedrine)
- Zyrtec-D (cetirizine and pseudoephedrine)
- Allegra-D (fexofenadine and pseudoephedrine)
While antihistamines may reduce the nasal and sinus symptoms that result due to allergies, they may not completely eliminate them. Sudafed works via a different mechanism (vasoconstriction) and can further help to reduce congestion and sinus pressure.